Florida, 2010Winter Weather in Florida, February 12 to 13, 2010
February 12 to 13, 2010 · NWS TAE · 2 events in 2 counties and zones
, with trace amounts observed over Washington, Jackson, Calhoun, Gadsen and Leon counties. This occurred along the southern periphery of a more substantial snow band producing 4-7 inch maximum snowfall into southeastern AL and southwestern GA.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Measurable snowfall (1-1.5) was observed over Walton/Holmes Co., with trace amounts observed over Washington, Jackson, Calhoun, Gadsen and Leon counties. This occurred along the southern periphery of a more substantial snow band producing 4-7 inch maximum snowfall into southeastern AL and southwestern GA.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Feb 12, 5:06 AM EST, 54 minutes earlier.
Area forecast discussion, Feb 12, 5:06 AM EST, 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
505 AM EST THU FEB 11 2010
...A RARE ACCUMULATING SNOW EVENT TO IMPACT PORTIONS OF THE AREA
THROUGH THIS EVENING...
...WINTER STORM WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE
FLORIDA PANHANDLE...SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA...
.SYNOPSIS
08Z WATER VAPOR AND H4 RUC ANALYSIS SHOWING OUR WINTER WEATHER
SYSTEM BEGINNING TO TAKE SHAPE OVER THE WESTERN GULF OF MEXICO.
STRONG SHORTWAVE TROUGH IS MOVING EAST FROM TEXAS TOWARD THE LOWER
MS VALLEY. ABUNDANT MID/UPPER LEVEL MOISTURE IS STREAMING NORTHWARD
OVERHEAD TO THE EAST OF THIS TROUGH.
AT THE SURFACE...LOW PRESSURE IS DEEPENING TO THE SOUTH OF THE MS
DELTA REGION. GRADIENT IS TIGHTENING ACROSS OUR FORECAST AREA
BETWEEN THIS LOW AND RESIDUAL HIGH PRESSURE STILL PARKED TO OUR
NORTHEAST. STRONG AREA OF ISENTROPIC LIFT AHEAD OF THE LOW HAS BEEN
SPREADING AN AREA OF PRECIPITATION NORTHWARD AND EASTWARD ACROSS THE
AREA SINCE LAST EVENING. KTLH 00Z SOUNDING SHOWED A VERY DRY LAYER
BETWEEN 950 AND 800MB. AS THE PRECIP BEGAN FALLING INTO THIS LAYER
WE SAW SIGNIFICANT WET-BULBING ABOVE THE SURFACE WHICH ACTUALLY
ALLOWED THE PRECIP TO BEGIN WITH A MIX OF SLEET AND SNOW. WITH
SURFACE TEMPS IN THE LOWER 40S THIS HAS NOT BEEN AN ISSUE WITH
ACCUMULATION OR ROAD CONDITIONS IN ANY OF OUR ZONES. AS THE COLUMN
SATURATED THE PRECIP HAS CHANGED BACK TO MAINLY A COLD RAIN.
HOWEVER...STATIONS UPSTREAM ACROSS SOUTH-CENTRAL AL ARE BEGINNING TO
CHANGE OVER TO SNOW. THIS TREND WILL CONTINUE WITH RAIN BEGINNING TO
CHANGE OVER THE SNOW IN PORTIONS OF SOUTHEAST ALABAMA IN THE NEXT
FEW HOURS.
&&
.SHORT TERM (TODAY THROUGH SUNDAY)...
A RARE EVENT INDEED...HOWEVER PORTIONS OF THE AREA ARE EXPECTED TO
SEE ACCUMULATING SNOW THROUGH EARLY THIS EVENING. STRONG SHORTWAVE
TROUGH WILL MOVE RAPIDLY EAST ALONG THE NORTHERN GULF COAST WHILE
ASSOCIATED SURFACE LOW PRESSURE DEEPENS AND MOVES TO OUR SOUTH THIS
AFTERNOON. DECENT HEIGHT FALLS THROUGH THE DAY WILL RESULT IN A
SWATH OF STRONG SYNOPTIC FORCING WHICH IS ALREADY BEGINNING TO
OVERSPREAD THE REGION. THE SYNOPTIC FORCING WILL AID THE LOWER LEVEL
ISENTROPIC UPGLIDE TO PRODUCE WIDESPREAD PRECIPITATION THROUGH MUCH
OF THE DAY. CATEGORICAL POPS WILL BE IN THE FORECAST THROUGH THE
AFTERNOON. WILL NOT BE A VERY NICE DAY TO BE OUTDOORS...AS EVEN
THOSE LOCATIONS NOT EXPECTED TO SEE THE WINTRY PRECIP WILL STILL
CONTEND WITH A STEADY COLD RAINFALL. TEMPERATURES WILL NOT GO VERY
FAR TODAY WITH UPPER 30S TO LOWER 40S...ABOUT THE BEST WE WILL BE
ABLE TO DO. SOUTHEAST AL/SOUTHWEST GA ZONES THAT SEE THE SNOW WILL
LIKELY SEE TEMPS CREEP DOWN INTO THE MIDDLE 30S.
OK...SNOWFALL POTENTIAL? THE LOW IS EXPECTED TO WRAP UP THIS
AFTERNOON AS IT PASSES JUST TO OUR SOUTH. WITH THE SYSTEM GETTING
THIS ORGANIZED...WE SHOULD SEE A TONGUE OF WARMER MID-LEVEL AIR
TRYING TO POKE UP INTO THE FL PANHANDLE/BIG BEND THROUGH THE DAY.
THIS IS SHOWN WELL ON GFS/WRF BUFKIT SOUNDINGS FROM AROUND KPFN TO
KTLH AND KVLD. THIS IS GOING TO MAKE THE EXACT TRANSITION LINE FROM
SNOW TO RAIN A DIFFICULT FORECAST DEPENDING ON JUST HOW FAR NORTH
THIS WARM TONGUE ARRIVES. GIVING THE PRECIP TYPE FORECAST MY BEST
SHOT HERE BASED ON ALL THE AVAILABLE SOUNDING PROFILES. MOST AREAS
AT SUNRISE SHOULD STILL BE RAIN..ALTHOUGH MAY BE STARTING TO SEE
SOME SNOW MIXING IN ACROSS PORTIONS OF SOUTHEAST ALABAMA. PRECIP
WILL TRANSITION TO MAINLY SNOW ACROSS SOUTHEAST ALABAMA AND TO THE
WEST OF ALBANY THROUGH THE MORNING HOURS WITH SNOW MIXING IN AS FAR
SOUTH AS I-10 IN THE FLORIDA PANHANDLE. SHOULD SEE THE SNOW/RAIN
LINE SLIDE SLOWLY EAST AND SOUTHWARD THROUGH THE AFTERNOON WITH
MAINLY SNOW FROM AROUND I-10 IN THE PANHANDLE...ACROSS SOUTHEAST
ALABAMA AND UP TO ALBANY/TIFTON BY MID/LATE AFTERNOON. FURTHER SOUTH
HAVE GONE WITH SNOW OR RAIN IN THE GRIDS...AS THERMAL PROFILES ARE
BORDERLINE. AREAS FROM AROUND KPFN TO TALLAHASSEE AND ACROSS THE
REMAINDER OF THE BIG BEND WILL MAINLY BE RAIN THROUGH THE AFTERNOON
HOURS. HAVE LEFT THE WINTER STORM WARNING AND WINTER WEATHER
ADVISORIES UNCHANGED FOR THE TIME-BEING. FOR THOSE AREAS THAT DO GO
OVER TO SNOW TODAY...THE SNOW MAY BECOME BRIEFLY HEAVY FOR A TIME.
PROFILES ARE SHOWING DECENT SNOW GROWTH PROFILES...WITH A SWATH OF
LIFT THROUGH A SATURATED DENDRITIC SNOW GROWTH ZONE. THE RESULT OF
THIS WOULD BE GOOD SNOW FLAKE PRODUCTION...AND MAY HELP ACHIEVE SOME
OF THE HIGHER ACCUMULATIONS.
KEEP IN MIND THAT WITH SURFACE TEMPS GENERALLY ABOVE FREEZING...MANY
ROADWAYS WILL REMAIN JUST WET WITH THE MAIN ACCUMULATIONS ON GRASSY
AND ELEVATED SURFACES. HOWEVER IF THE SNOWFALL DOES INDEED BECOME
BRIEFLY HEAVY...THEN MAY BEGIN TO SEE SOME SLICK SPOTS ON BRIDGES
AND OTHER ELEVATED ROAD SURFACES.
SHORTWAVE TROUGH AXIS SHIFTS EAST OF THE REGION QUICKLY THIS EVENING
WITH THE SURFACE LOW MOVING OFF THE NORTHEAST FLORIDA COAST AROUND
MIDNIGHT. LEFTOVER PRECIP SHOULD THEREFORE ALSO END QUICKLY AFTER
7-9 PM. COLDER AIRMASS WILL QUICKLY SPILL IN BEHIND THE LOW...AND
CAN NOT RULE OUT A BRIEF MIXING IN OF...OR TURN OVER TO SNOW FOR
EVEN TALLAHASSEE...VALDOSTA...MADISON DURING THE EARLY EVENING. NO
ACCUMULATION EXPECTED.
THE STORY FOR THE REMAINDER OF THE WEEKEND WILL BE THE BELOW NORMAL
TEMPERATURES. NORTHWEST WINDS WILL DELIVER A COLD AIRMASS TO THE
REGION BY SATURDAY MORNING. WIDESPREAD SURFACE TEMPS BY SUNRISE WILL
BE IN THE UPPER 20S TO AROUND 30. THE WIND WILL MAKE IT FEEL EVEN
COLDER WITH WIND CHILL VALUES DROPPING TO THE UPPER TEENS. A WIND
CHILL ADVISORY MAY BECOME NECESSARY WITH THE AFTERNOON FORECAST
PACKAGE. THE WEATHER AT LEAST SATURDAY AND SUNDAY WILL BE FAIR AS
HIGH PRESSURE SETTLES OVERHEAD. HIGH TEMPERATURES SATURDAY WILL
STRUGGLE TO REACH 50 SOUTH AND STRUGGLE TO 45 NORTH. MID 40S MAY
EVEN BE A STRETCH IF WE ARE DEALING WITH ANY KIND OF SNOW-PACK.
ANOTHER NIGHT WITH WIDESPREAD LOWS IN THE 20S FOR SATURDAY
NIGHT...THEN UP INTO THE 50S FOR SUNDAY. THIS WILL BE A BRIEF
"WARM-UP" FOR SUNDAY AHEAD OF THE NEXT COLD FRONT. THIS COLD FRONT
WILL PUSH RAPIDLY THROUGH SUNDAY NIGHT/EARLY MONDAY ASSOCIATED WITH
A POTENT SHORTWAVE CROSSING THE TN VALLEY...AND DELIVER ANOTHER
ARCTIC AIRMASS. BRRR!
&&
.LONG TERM (MONDAY THROUGH NEXT SATURDAY)...
THE EXTENDED PERIOD WILL BEGIN ALOFT WITH A RIDGE OVER WRN CONUS...A
POSITIVELY TILTED TROUGH OVER MID CONTINENT AND LARGELY ZONAL FLOW
OVER SE REGION. UPPER TROUGH WILL DEEPEN OVER ERN CONUS ON MONDAY
PUSHING A FAST MOVING COLD FRONT THROUGH THE AREA THRU MONDAY AFTN.
THIS WILL BRING A GOOD CHANCE OF PRECIP. TEMP PROFILES CURRENTLY
LOOK TOO WARM AND PRECIP SHOULD BE ALL LIQUID. IN ITS WAKE...UPPER
TROUGH EXITS EASTWARD WHILE CANADIAN HIGH PRESSURE WITH MORE COLD
AND DRY AIR BUILDS INTO THE AREA BEGINNING MON AFTN FROM W-E AND
REMAINS IN PLACE ACROSS THE REGION THROUGH REST OF EXTENDED YIELDING
MOSTLY CLEAR AND COLD CONDITIONS.
AS FAR AS POPS...WILL GO WITH MID-HI SCT POPS SUN NIGHT INTO MON
THEN NIL POPS REST OF PERIOD. FORTUNATELY...THE DRY WEATHER SHOULD
ALLOW RIVER LEVELS TO GRADUALLY DECLINE TO CLOSER TO NORMAL LEVELS.
AS FAR AS TEMPS...ALTHOUGH AIR MASS IS NOT EXPECTED TO BE AS COLD AS
WE EXPERIENCED IN EARLY JANUARY...BOTH HIGH AND LOW TEMPERATURES
SHOULD PERSIST WELL BELOW CLIMATOLOGY (AROUND 40 AND MID-UPPER 60S
RESPECTIVELY). THEY WILL BE COLDEST DAY 4 AND SLOWLY RISE THRU DAY
7. MIN TEMPS SUN NIGHT WILL BE AROUND 5 DEGREES BELOW CLIMO...THEN
DROP TO THE MID TO UPPER 20S MON NIGHT...BEFORE SLOWLY INCREASING TO
UPPER 20S TO LOW 30S TUES NIGHT...LOW 30S WED NIGHT AND MID 30S
THURS NIGHT. MAX TEMPS WILL BE IN LOW TO MID 50S ON MON...MID 50S ON
TUES AND WED...UPPER 50S ON THUS AND LOWER 60S ON FRI.
&&
.AVIATION...
OVERNIGHT...A SURFACE LOW PRESSURE SYSTEM WILL TRACK EAST FROM THE
TX COAST ACROSS THE GULF OF MEXICO. CIGS WILL STEADILY LOWER THROUGH
THIS TIME AND MAY REACH MVFR LEVELS ACROSS THE WESTERN TERMINALS BY
DAYBREAK. IN ADDITION TO THE CIGS...RAIN CHANCES WILL STEADILY
INCREASE FROM WEST TO EAST. THE RAIN IS FORECAST TO MIX WITH SLEET
AND VERY LIGHT SNOW AT TIMES ALL TERMINALS. BY DAYBREAK...LOOK FOR
MVFR CIGS TO PREVAIL WITH PERIODS OF MVFR VSBY AND IFR OR LOWER
CIGS. PRECIPITATION TYPE WILL BE SNOW OR SNOW/RAIN MIX AT DHN AND
ABY DURING THE DAYLIGHT HOURS AND THE SNOW COULD REACH MODERATE
INTENSITY AT TIMES. AT TLH AND VLD...RAIN WILL PREVAIL AND MAY BE
HEAVY AT TIMES. FROM 22Z-04Z...THERE IS AN OUTSIDE SHOT OF SNOW
MIXING IN BRIEFLY AT THESE TWO TERMINALS BEFORE THE RAIN END.
&&
.MARINE..
NORTHEAST WINDS WILL NOTICEABLY INCREASE TODAY AHEAD OF A
STRENGTHENING LOW PRESSURE AND ASSOCIATED COLD FRONT MOVING
SOUTHEAST OVER THE GULF. THEY WILL PASS SOUTH OF THE LOCAL WATERS
LATER TODAY WITH PERIODS OF RAIN...POSSIBLY MIXED WITH SLEET AND
SNOW. HIGH END ADVISORY CONDITIONS ARE EXPECTED. STRONG HIGH
PRESSURE WILL BUILD IN BEHIND THE SYSTEM SATURDAY WITH WINDS AND
SEAS REMAINING ELEVATED. WINDS AND SEAS WILL SUBSIDE SUNDAY BEFORE
INCREASING AGAIN EARLY NEXT WEEK WITH THE APPROACH OF THE NEXT COLD
FRONT LATE SUNDAY NIGHT. THIS STRONG FRONT WILL MOVE ACROSS THE
MARINE AREA BEGINNING EARLY MONDAY WITH STRONG OFFSHORE FLOW
DEVELOPING IN ITS WAKE MONDAY INTO TUESDAY.
&&
.FIRE WEATHER...
INCREASING MOISTURE AND RAIN CHANCES ASSOCIATED WITH A LOW PRESSURE
SYSTEM PASSING WEST TO EAST SOUTH OF THE LOCAL AREA WILL KEEP
RELATIVE HUMIDITIES ABOVE CRITICAL THRESHOLDS TODAY. MUCH DRIER AIR
WILL FILL IN OVER THE WEEKEND BEHIND THIS SYSTEM. HOWEVER...AT THIS
TIME...IT APPEARS A FIRE WEATHER WATCH WILL ONLY BE NEEDED ACROSS
THE FLORIDA BIG BEND AREA FOR SATURDAY AND IT MAY ISSUED LATER
TODAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 40 27 50 26 55 / 100 20 0 0 0
PANAMA CITY 41 31 49 33 54 / 100 10 0 0 0
DOTHAN 36 27 45 29 52 / 100 20 0 0 10
ALBANY 36 26 44 28 52 / 100 40 0 0 10
VALDOSTA 39 28 47 27 55 / 100 50 10 0 0
CROSS CITY 41 29 51 26 55 / 100 20 10 0 0
APALACHICOLA 45 29 50 31 54 / 100 10 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...WINTER STORM WARNING UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.
GA...WINTER STORM WARNING UNTIL 7 PM EST THIS EVENING FOR THE
FOLLOWING ZONES: BAKER...BEN HILL...CALHOUN...CLAY...
DECATUR...DOUGHERTY...EARLY...IRWIN...LEE...MILLER...
MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...TIFT...
TURNER...WORTH.
WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 7 PM EST THIS
EVENING FOR THE FOLLOWING ZONES: BERRIEN...COLQUITT...COOK.
FL...WINTER STORM WARNING UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: HOLMES...INLAND WALTON...JACKSON.
WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: COASTAL WALTON...WASHINGTON.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM EST SATURDAY FOR THE FOLLOWING
ZONES: APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO
OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL WATERS FROM
OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM...COASTAL
WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM...
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM...
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60
NM...WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60
NM.
&&
SYNOPSIS/SHORT TERM...MROCZKA
LONG TERM/AVIATION/FIRE WX/MARINE...BLOCKHazardous weather outlook, Feb 12, 5:20 AM EST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
520 AM EST FRI FEB 12 2010
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-131030-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
520 AM EST FRI FEB 12 2010 /420 AM CST FRI FEB 12 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
...A WINTER STORM WARNING REMAINS IN EFFECT FOR SOUTHEAST
ALABAMA...SOUTHWEST GEORGIA...AND INLAND PORTIONS OF THE FLORIDA
PANHANDLE...UNTIL 7 PM EST /6 PM CST/ THIS EVENING...
...A WINTER WEATHER ADVISORY IS IN EFFECT FOR PORTIONS OF THE
FLORIDA PANHANDLE AND SOUTH CENTRAL GEORGIA UNTIL 7 PM EST
/6 PM CST/ THIS EVENING... ...
.DAY ONE...TODAY AND TONIGHT...
LOW PRESSURE WILL DEEPEN AS IT PASSES SOUTH OF THE AREA THIS
AFTERNOON AND EARLY EVENING. A COLD RAIN WILL BEGIN TO MIX WITH
SNOW THIS MORNING ACROSS SOUTHEAST ALABAMA...SOUTHWEST GEORGIA AND
INLAND PORTIONS OF THE FLORIDA PANHANDLE. THE PRECIPITATION IS
ANTICIPATED TO TRANSITION TO ALL SNOW BY LATE MORNING ACROSS MUCH
OF SOUTHEAST ALABAMA AND ACROSS SOUTHWEST GEORGIA TO THE WEST OF
ALBANY. A MIX OF RAIN AND SNOW IS EXPECTED ACROSS THE REMAINDER OF
THE WARNING AREA INTO THE EARLY AFTERNOON. PRECIPITATION SHOULD
TRANSITION TO MAINLY SNOW ACROSS THE REMAINDER OF THE WARNING AREA
DURING THE AFTERNOON HOURS. THE SNOW MAY BECOME HEAVY AT TIMES
AROUND MIDDAY BEFORE TAPERING OFF LATE IN THE AFTERNOON AND ENDING
THIS EVENING. FOR SOUTHEAST ALABAMA...THE ADJACENT FLORIDA
PANHANDLE COUNTIES...FOR SOUTHWEST GEORGIA AND THE NORTHERN TIER
COUNTIES OF SOUTH CENTRAL GEORGIA...ACCUMULATIONS OF 1 TO 3 INCHES
ARE POSSIBLE...MAINLY ON GRASSY SURFACES. UP TO 4 INCHES OF
ACCUMULATION WILL BE POSSIBLE IN ISOLATED SPOTS ACROSS THE
NORTHERN MOST SECTIONS. EXPECT LESS THAN ONE INCH ACROSS THE REST
OF SOUTH CENTRAL GEORGIA AND THE PANHANDLE. ACROSS THE BIG BEND...
RAIN MAY MIX WITH SNOW IN THE AFTERNOON.
WHILE ROADS IN THE WARNING AND ADVISORY AREAS ARE NOT EXPECTED TO
BECOME ICY...ELEVATED BRIDGES AND OVERPASSES MAY BECOME ICY DURING
PERIODS OF ANY HEAVY SNOW. IN ADDITION...TEMPERATURES WILL DROP
BELOW FREEZING TONIGHT INTO SATURDAY MORNING ALLOWING ANY
LEFTOVER WATER ON ROADWAYS TO FREEZE.
STRONG OFFSHORE WINDS AND HIGH SEAS WILL CREATE HAZARDOUS MARINE
CONDITIONS INTO SATURDAY MORNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
HIGH PRESSURE WILL BUILD INTO THE LOCAL AREA SATURDAY INTO
SUNDAY. THEN...A FAST MOVING COLD FRONT WILL MOVE ACROSS THE
FORECAST AREA SUNDAY NIGHT INTO EARLY MONDAY BRINGING A CHANCE OF
RAIN. IN ITS WAKE...STRONG HIGH PRESSURE WILL REBUILD INTO THE
REGION AND PERSIST THROUGH THE WORK WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED...ALTHOUGH SPOTTERS SHOULD
MONITOR TODAY'S WEATHER AND REPORT ANY UNUSUAL WEATHER TO THE
WEATHER SERVICE.
BLOCK
In the hours before
Special weather statement, Feb 12, 5:28 AM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
528 AM EST FRI FEB 12 2010
FLZ012>019-026-027-GAZ157>161-130000-
BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
WAKULLA-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
INCLUDING THE CITIES OF...PANAMA CITY...CALLAWAY...LYNN HAVEN...
UPPER GRAND LAGOON...BLOUNTSTOWN...WHITE CITY...PORT ST. JOE...
WEWAHITCHKA...APALACHICOLA...CARRABELLE...QUINCY...
CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL...MONTICELLO...
MADISON...GREENVILLE...SWEETWATER...SOPCHOPPY...ST. MARKS...
CAIRO...THOMASVILLE...QUITMAN...VALDOSTA...LAKELAND
528 AM EST FRI FEB 12 2010 /428 AM CST FRI FEB 12 2010/
LOW PRESSURE WILL MOVE SOUTH OF THE AREA THIS AFTERNOON AND
EVENING. AHEAD OF THIS LOW A COLD RAIN WILL CONTINUE TO FALL
ACROSS THE AREA. THE RAIN MAY OCCASIONALLY MIX WITH SLEET OR A
FEW WET SNOWFLAKES EARLY THIS MORNING.
THE LOW WILL PASS EAST OF THE REGION LATER THIS AFTERNOON AND
EARLY THIS EVENING WITH A COLDER AIRMASS RAPIDLY FILTERING INTO
THE REGION. IT IS DURING THIS TIME FRAME THAT SOME LIGHT SNOW MAY
BRIEFLY BECOME POSSIBLE...ESPECIALLY ALONG AND NORTH OF THE
INTERSTATE 10 CORRIDOR. LITTLE OR NO ACCUMULATION IS EXPECTED WITH
THIS SNOW IN THE EVENING. HOWEVER...TEMPERATURES ARE EXPECTED TO
DROP BELOW FREEZING LATER IN THE EVENING...AND CERTAINLY AFTER
MIDNIGHT. PATCHY ICE IS POSSIBLE WITH THESE FALLING TEMPERATURES
IF ANY WATER REMAINS ON THE ROADWAYS.
MOTORISTS TRAVELING NORTH AND WEST OF TALLAHASSEE ARE ADVISED
THAT WINTER STORM WARNINGS ARE IN EFFECT FOR ACCUMULATING SNOWS
ACROSS SOUTHEAST ALABAMA...INLAND PORTION OF THE FLORIDA PANHANDLE
AND PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL GEORGIA. ROAD
CONDITIONS ACROSS SOUTHEAST ALABAMA...THE FLORIDA PANHANDLE AND
PORTIONS OF SOUTHWEST GEORGIA MAY DETERIORATE LATER TODAY.
RESIDENTS ARE URGED TO MONITOR THEIR NOAA WEATHER RADIOS OR
LOCAL MEDIA FOR LATER STATEMENTS ON THIS DEVELOPING WINTER
WEATHER EVENT.
14-MROCZKA
Winter Weather, Inland Walton
- When
- February 12, 6:00 AM EST to February 13, 6:00 AM EST
- Where
- Inland Walton forecast zone
- Reported by
- Utility Company
- Coordinates
- 30.619, -86.171 (the zone’s center; the record gives no point)
Rare measurable snow over inland portions of Walton county. One inch was measured at De Funiak Springs water department.
Winter Weather, Holmes
- When
- February 12, 6:00 AM EST to February 13, 6:00 AM EST
- Where
- Holmes forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 30.868, -85.814 (the zone’s center; the record gives no point)
Rare measurable snow occurred over much of Holmes county where a maximum of 1.5.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Alabama, February 12, 20102 deaths · 1 injured · 33 events
- Heavy Snow and Winter Weather in Georgia, February 12 to 13, 20101 death · 6 injured · 97 events
- High Surf in Puerto Rico, February 12, 20101 death · 1 event
- Heavy Snow in South Carolina, February 12 to 13, 2010$146,000 · 50 events
- Heavy Snow in Georgia, February 12 to 13, 2010$35,000 · 13 events
- Winter Storm in Alabama, February 12, 201034 events
- Winter Storm and Winter Weather in North Carolina, February 12 to 13, 201031 events
- Winter Storm in South Carolina, February 12 to 13, 201018 events
- Winter Weather in North Carolina, February 12 to 13, 201018 events
- Marine Thunderstorm Winds in Gulf of Mexico, February 12, 201056 kt wind · 16 events
- Heavy Snow in South Carolina, February 12 to 13, 201015 events
- Heavy Snow in North Carolina, February 12 to 13, 201015 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 218854, 218855.